Regularity estimates for elliptic boundary value problems with smooth data on polygonal domains

C. Bacuta, J. H. Bramble, J. Xu

Research output: Contribution to journalArticlepeer-review

22 Scopus citations

Abstract

We consider the model Dirichlet problem for Poisson's equation on a plane polygonal convex domain Ω with data f in a space smoother than L2. The regularity and the critical case of the problem depend on the measure of the maximum angle of the domain. Interpolation theory and multi-level theory are used to obtain estimates for the critical case. As a consequence, sharp error estimates for the corresponding discrete problem are proved. Some classical shift estimates are also proved using the powerful tools of interpolation theory and multilevel approximation theory. The results can be extended to a large class of elliptic boundary value problems.
Original languageEnglish (US)
Pages (from-to)75-94
Number of pages20
JournalJournal of Numerical Mathematics
Volume11
Issue number2
DOIs
StatePublished - Jul 21 2003
Externally publishedYes

ASJC Scopus subject areas

  • Computational Mathematics

Fingerprint

Dive into the research topics of 'Regularity estimates for elliptic boundary value problems with smooth data on polygonal domains'. Together they form a unique fingerprint.

Cite this